Multiple people overdosed Tuesday evening on an unknown narcotic at a re-entry facility in Fort Worth, police said in a media release.
Fort Worth police responded around 7:53 p.m. on March 28 to the Volunteers of America re-entry facility at 2710 Avenue J, along with the Fort Worth Fire Department and MedStar.
Four men were found unresponsive and were treated by members of the fire department and MedStar.
The four men were transported to a local hospital and are in stable condition, police said. The Narcotics Unit is investigating.
No other information was communicated through the press release. However, the Fort Worth Fire Department said that it had requested additional manpower in order to treat the four overdose victims and that Narcan was administered to them.
“Our crews arrived on scene to find staff members and MedStar already in the process of treating 4 male patients for overdose,” the Fort Worth Fire Department said in a statement to The Dallas Express.
Re-entry programs help people released from prison transition back into society.
Volunteers of America, a nonprofit and self-described faith-based organization, offers substance abuse treatment and vocational training opportunities, among other things.
While it is unknown whether fentanyl was the narcotic involved in the overdoses, fentanyl has been widely known to be responsible for an uptick in overdoses both locally and nationally.
Fentanyl was behind the recent overdose of a Plano student and several students from the Carrollton-Farmers Branch Independent School District. The City of Dallas is working on a new campaign to raise awareness about the dangers of fentanyl.
A City of Dallas task force recently endorsed a bill in the Texas House of Representatives seeking to expand and allow overdose mapping. The bill would allow cities to bypass federal HIPAA privacy rules to track where the overdoses are happening in order to better provide resources to those areas.
On Friday, the Food and Drug Administration approved Narcan as an over-the-counter medication.